Steroid atrophy presents as thinning of the skin and results from prolonged use of corticosteroids or use of potent topical steroids in occluded skin regions such as skin folds. Generalized thinning can occur as the result of long-term oral steroid use, but more severe thinning occurs with prolonged use of potent topical steroids on the skin. Atrophied skin is also found over areas where intralesional steroids have been injected or applied. In an infant, steroid atrophy can be seen when diaper dermatitis is treated with potent topical steroids for long periods.
ICD10CM: L90.9 – Atrophic disorder of skin, unspecified
SNOMEDCT: 79983002 – Steroid atrophy
Differential Diagnosis & Pitfalls
Drug Reaction Data
Below is a list of drugs with literature evidence indicating an adverse association with this diagnosis. The list is continually updated through ongoing research and new medication approvals. Click on Citations to sort by number of citations or click on Medication to sort the medications alphabetically.